Reducing side effects from Femara?


Question from Vikki: I'm 6 months post last chemo treatment and still feel down. I think it's due to the side effects from Femara. How can I reduce these side effects using adjuvant treatments? I used music during my treatments, but these side effects (fatigue, hot flashes, severe joint and muscle pain, headaches) are different.
Answers - Beth Baughman DuPree, M.D., F.A.C.S. The side effects from Femara (chemical name: letrozole) and chemotherapy treatment can feel daunting initially. There are many complementary modalities that can be used in order to combat these symptoms. If music therapy during your chemotherapy was successful in helping you alleviate the side effects from chemotherapy, you may want to revisit this as a modality. If the fatigue, hot flashes, joint, and muscle pain cannot be improved, you may want to try another modality such as Reiki or massage in order to help alleviate the symptoms.

This is certainly something you should discuss with your medical oncologist, as some of the side effects may be coming initially from having started on the Femara and may dissipate themselves. When chemotherapy is completed, there is often a period of time that is very difficult to transition when you are returning to living your daily life after the treatment of breast cancer. So some of your symptoms may also be coming from getting back to a new starting point in your life overall since the diagnosis of cancer. After discussing this with your oncologist, if the side effects that you're having are not improving, I would suggest trying a complementary therapy such as Reiki, massage, or acupuncture to help alleviate the symptoms.

On Wednesday, March 21, 2007, our Ask-the-Expert Online Conference was called Complementary Medicine Techniques. Lorenzo Cohen, Ph.D. and moderator Beth Baughman DuPree, M.D., F.A.C.S. answered your questions about different types of complementary techniques and how they can help during and after breast cancer treatment.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top